Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Fort Worth, TX

June 7, 2001Anderson County, Leon County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 7, 2001, 8:46 PM CDT for Anderson County, Leon County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 8:46 PM CDT (01:46 UTC)
Expired
Jun 8, 2001, 12:45 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Anderson County, TX, Leon County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 176 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 080151
FFWFWD
TXC001-289-080545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS
  LEON COUNTY IN NORTHEAST TEXAS

* UNTIL 1245 AM CDT

* WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
  ACROSS ANDERSON AND EASTERN LEON COUNTIES.  THESE AREAS HAVE
  ALREADY HAD 3 TO 5 INCHES OF RAIN...AND AN ADDITIONAL 1 TO 2 INCHES
  IS LIKELY BY MIDNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3202 9596 3183 9589 3162 9581 3136 9630
          3098 9626 3112 9601 3114 9581 3153 9575
          3160 9527 3184 9545 3209 9546

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:05 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 3:05 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT THU JUN 7 2001

MESOSCALE FEATURES WILL DRIVE WEATHER CONDITIONS ACROSS THE CWA
DURING THE SHORT TERM PERIODS. MAIN FORECAST CHALLENGE INVOLVES THE
TRACK OF CIRCULATION ASSOCIATED WITH FORMER T.S. ALLISON...NOW
CENTERED NEAR CROCKETT. THIS CENTER HAS SHOWN A SLOW...BUT STEADY
SOUTHWESTWARD MOVEMENT THIS AFTERNOON. EXPECT HEAVY RAINFALL WITH
CONVECTION NEAR THIS CENTER LATE THIS AFTERNOON AND DURING MUCH OF
THE OVERNIGHT HOURS.

EXPECT THE CENTER...AND ASSOCIATED RAINFALL TO DRIFT SOUTH-SOUTHWEST
DURING THE REST OF THE SHORT TERM PERIODS...AS MID AND UPPER LEVEL
HEIGHTS CLIMB ACROSS THE SOUTHERN AND INTO THE CENTRAL PLAINS.

NEAR NORMAL TEMPERATURES EXPECTED DURING THE EXTENDED PERIODS. A
COLD FRONT WILL APPROACH THE CWA BY MID WEEK...AND WILL PROVIDE A
FOCUS FOR CONVECTION WEDNESDAY AND THURSDAY.

FCSTID = 83
DFW   73  86  72  87 /  10  10  10  10
ACT   72  85  71  85 /  30  30  20  20

.FWD...FLASH FLOOD WATCH OVERNIGHT FOR ZONES TXZ148...
TXZ162...TXZ175 (ANDERSON...LEON...ROBERTSON COUNTIES).

In the hours before

Special weather statement, Jun 7, 4:00 PM CDT, 4 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080400-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT THU JUN 7 2001

...FLASH FLOOD WATCH FOR ANDERSON...LEON...AND ROBERTSON COUNTIES
TONIGHT...

THE REMAINS OF TROPICAL STORM ALLISON WILL CONTINUE TO PRODUCE
SHOWERS AND SCATTERED THUNDERSTORMS OVER MOST OF NORTH TEXAS
TONIGHT.  HEAVY RAINFALL WILL BE CONCENTRATED SOUTH OF A
TEMPLE...MEXIA...ATHENS LINE.  WITH SOILS APPROACHING SATURATION IN
ANDERSON...LEON...AND ROBERTSON COUNTIES...FLASH FLOODING MAY
DEVELOP TONIGHT.  MORE DETAILS ON THE FLASH FLOOD WATCH CAN BE FOUND
IN THE FOLLOWING PRODUCT:

    WGUS64 KFWD  OR FTWFFAFTW

OTHERWISE...NO SEVERE WEATHER IS EXPECTED OVER THE REMAINDER OF
NORTH TEXAS.

64

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.